Alert archive / Tennessee / River Flood Warnings in 2018
River Flood Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Feb 10, 2018, 11:11 PM CST for Lawrence County, Tennessee; Lauderdale County, Alabama. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2018, 11:11 PM CST (05:11 UTC)
- Expired
- Feb 11, 2018, 7:30 PM CST
- In force
- 20 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lauderdale County, AL, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal Creek near Iron City (IRCT1). The gauge peaked at 15.15 ft at Feb 11, 2018, 2:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03588500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
562
WGUS44 KOHX 110511
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
1111 PM CST Sat Feb 10 2018
...The National Weather Service in Nashville, TN has issued a Flood Warning for
the following rivers in Northern Alabama and Middle Tennessee...
Shoal Creek Near Iron City AFFECTING Lauderdale and Lawrence Counties
. Excessive rainfall over the last 24 hours has caused Shoal Creek to climb into
Flood Stage over the last hour. Expectations are for Shoal Creek to crest around
6 AM Sunday morning at 15 feet, then begin falling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
ALC077-TNC099-111711-
/O.NEW.KOHX.FL.W.0004.180211T0511Z-180212T0130Z/
/IRCT1.1.ER.180211T0404Z.180211T1200Z.180211T1930Z.NO/
1111 PM CST Sat Feb 10 2018
The National Weather Service in Nashville, Tn has issued a
* Flood Warning for
The Shoal Creek Near Iron City
* From this evening until Sunday evening.
* At 10 PM Saturday the stage was...14.2 feet
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* The river will continue rising to near 15.0 feet by tomorrow morning. The
river will fall below flood stage tomorrow early afternoon.
* At 14.0 feet...Flooding of low lying areas along Shoal Creek begins.
&&
LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
3485 8760 3500 8763
$$
271 follow-up statement
916
WGUS84 KOHX 111550
FLSOHX
Flood Statement
National Weather Service Nashville TN
950 AM CST Sun Feb 11 2018
...The flood warning is cancelled for the following rivers in Alabama...
Tennessee...
Shoal Creek Near Iron City AFFECTING Lauderdale and Lawrence Counties
.Shoal Creek near Iron City has dropped below flood stage but remains in action
stage. The river is expected to continue falling thus the warning has been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
ALC077-TNC099-111620-
/O.CAN.KOHX.FL.W.0004.000000T0000Z-180211T1550Z/
/IRCT1.1.ER.180211T0404Z.180211T0815Z.180211T1323Z.NO/
950 AM CST Sun Feb 11 2018
The Flood Warning is cancelled for
The Shoal Creek Near Iron City
* Until 12/31 17:59.
* At 09AM Sunday the stage was 13.5 feet...and falling.
* Flood stage is 14.0 feet.
* At 14.0 feet...Flooding of low lying areas along Shoal Creek begins.
&&
LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
3485 8760 3500 8763
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 10, 8:34 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 10, 8:34 PM CST, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Nashville TN 834 PM CST Sat Feb 10 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Light to moderate rains continue to stream across Middle TN at update time. Most of the impacts from the last 24 hours of rainfall center around nuisance flooding, including ponding on roadways and ditches that are full causing some water flowing over roads. A few spots are worse than that, but on the whole, with one to two tenths per hour rainfall rates, we don't expect anything to become worse than it already is. We'll continue to extend the Flood Advisories where needed for the next several hours, but until heavier rains move back into the mid-state, we should be in good shape. As far as those heavier rains, we should see some slightly heavier precip move onto the southern Plateau over the next few hours and while we'll have to monitor those rain rates closely, I don't expect too many issues. That said, in case rain rates do pick up, we'll keep the Flood Watch going for now, but I expect (in the least) for it to get trimmed back from the northwest later tonight. Beyond the nuisance flooding, we're already dealing with river flooding. We've issued 3 river flood warnings for spots that are expected to climb into minor flood stage over the next 12-24 hours. Another 12-13 forecast points are in action stage. So, you can see by this, we'll be dealing with the consequences of this rainfall for at least the next couple of days. && .AVIATION... 00Z TAF DISCUSSION. Rain will be ongoing during the first half of the TAF period, with lingering showers possible during the day tomorrow. LIFR/IFR cigs and MVFR/IFR vis look to occur overnight, with conditions possibly improving slightly tomorrow morning for KCKV/KBNA/KMQY to IFR/low MVFR cigs through the afternoon. Showers look to impact KCSV a little longer through the morning and possibly the afternoon hours, with LIFR/IFR cigs sticking around at that terminal through the end of the TAF period. Winds will become northwesterly around 5 to 10 knots with higher gusts possible by the mid to late morning through the afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall- Maury-Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith- Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Unger AVIATION........Barnwell
Hazardous weather outlook, Feb 10, 3:20 PM CST, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 320 PM CST Sat Feb 10 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-111030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 320 PM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A Flood Watch remains in effect for most of Middle Tennessee. Additional Locally heavy downpours in the Flood Watch area may cause some rivers and streams to reach or exceed flood stage. Ponding of water on area highways will also be common. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Flood Watch will remain in effect for most of Middle Tennessee through Sunday afternoon. Locally heavy downpours in the Flood Watch area may cause some rivers and streams to reach and or exceed flood stage. Ponding of water on area highways will also be common. .SPOTTER INFORMATION STATEMENT... Reports of any flooding across Middle Tennessee relayed to the National Weather Service Office in Nashville, TN appreciated. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:35 PM CST | Areal Flood Advisory | OHX | Cheatham, Dickson, Giles, Hickman, Lawrence, Lewis and 4 more | 6 hr |
| Feb 10, 7:08 PM CST | River Flood Advisory | OHX | Cheatham | 29 hr |
| Feb 10, 7:34 PM CST | River Flood Advisory | OHX | Bedford, Marshall | 12 hr |
| Feb 10, 7:38 PM CST | River Flood Warning | OHX | Maury | 62 hr |
| Feb 10, 7:38 PM CST | River Flood Warning | OHX | Hickman | 4 days |
| Feb 10, 7:38 PM CST | River Flood Warning | OHX | Perry | 64 hr |
| Feb 11, 12:43 AM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 6 hr |
| Feb 11, 12:52 AM CST | Areal Flood Advisory | OHX | Coffee, Cumberland, Grundy, Van Buren, Warren, White | 6 hr |
| Feb 11, 5:38 AM CST | River Flood Advisory | OHX | Davidson | 7 hr |
| Feb 11, 5:38 AM CST | River Flood Advisory | OHX | Davidson | 42 hr |
| Feb 11, 8:32 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 21 hr |
| Feb 11, 9:13 AM CST | River Flood Advisory | OHX | Humphreys | 68 hr |
| Feb 11, 9:52 AM CST | River Flood Advisory | OHX | Lawrence | 12 hr |
| Feb 11, 10:15 AM CST | River Flood Advisory | OHX | Perry, Wayne | 18 hr |
Nearby
River Flood Warnings in Tennessee, 2018River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.